# SDR 98ZZZX3266

- Difficulty date: January 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N134DE
- Make and model: Piper PA 31P 350
- Aircraft serial: 31P8414005
- Engine: Lyc TIO540V2AD
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Seal
- Part number: LW15628
- Condition: Failed
- Location: Propeller Shaft
- Part time: 1,436 hours
- Stage of operation: CR
- Nature of condition: J, K
- Precautionary procedure: E, A

## Discrepancy

WHILE IN CRUISE AT FL 250, PROPELLER RPM WAS TO 1200 AND OIL PRESSURE TO ZERO.  ENGINE WAS FEATHERED AND SHUT DOWN AND A SAFE LANDING WAS MADE.  INVESTIGATION REVEALED PROPELLER SHAFT SEAL HAD COME LOOSE AND WAS LOOSE ON SHAFT.  SUSPECT BREATHER SYSTEM HAD FROZEN AND CAUSED CRANKCASE PRESSURE RESULTING IN SEAL BEING DISLODGED.  BREATHER SYSTEM WAS INSPECTED AND CLEANED.  NEW SEAL WAS INSTALLED AND OIL FILTER WAS CHECKED AND FOUND OK.
